Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 12, NWS Louisville, KY

December 27, 2016Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 27, 2016, 12:24 PM CST for Ohio County, Kentucky. It took effect at Dec 27, 2016, 4:14 PM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2016, 12:24 PM CST (18:24 UTC)
In effect from
Dec 27, 2016, 4:14 PM CST
Expired
Dec 28, 2016, 6:07 AM CST
In force
14 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Ohio County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

497 
WGUS43 KLMK 271824
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
124 PM EST TUE DEC 27 2016

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Rough River near Dundee

affecting the following counties in Kentucky...Ohio.

.Up to two inches of rain in the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-280624-
/O.NEW.KLMK.FL.W.0012.161227T2214Z-161228T0652Z/
/DUNK2.1.ER.161227T2214Z.161228T0000Z.161228T0052Z.NO/
124 PM EST TUE DEC 27 2016

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Rough River near Dundee.
* from this afternoon to late tonight.
* At 12:45 PM Tuesday the stage was 24.7 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage by late this afternoon and 
  continue to rise to near 25.1 feet by this evening. The river will 
  fall below flood stage late tonight.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.2  
  feet on Mar 11 2016.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$
RL
2 follow-up statements
172 
WGUS83 KLMK 280219
FLSLMK
Flood Statement 
National Weather Service Louisville KY
919 PM EST TUE DEC 27 2016

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Rough River near Dundee 
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-281619-
/O.EXT.KLMK.FL.W.0012.000000T0000Z-161228T1700Z/
/DUNK2.1.ER.161228T0042Z.161228T0130Z.161228T0730Z.NO/
919 PM EST TUE DEC 27 2016

The Flood Warning continues for
  the Rough River near Dundee.
* until Wednesday afternoon.
* At  8:45 PM Tuesday the stage was 25.1 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.1 feet by 
  after midnight Wednesday. The river will fall below flood stage 
  after midnight Wednesday.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.1  
  feet on Dec 23 2013.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$
130 
WGUS83 KLMK 281207
FLSLMK
Flood Statement 
National Weather Service Louisville KY
707 AM EST WED DEC 28 2016

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Rough River near Dundee
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-281237-
/O.CAN.KLMK.FL.W.0012.000000T0000Z-161228T1700Z/
/DUNK2.1.ER.161228T0042Z.161228T0130Z.161228T0630Z.NO/
707 AM EST WED DEC 28 2016

The flood warning is cancelled for
  the Rough River near Dundee.
* At  6:45 AM Wednesday the stage was 24.7 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at 1:30 AM Wednesday.
* Forecast...The river will continue to fall to 20.6 feet by Thursday
  morning.
* This is the last statement for this flood event.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$
RL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:07 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 27, 11:07 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1207 PM EST Tue Dec 27 2016

.Forecast Update...
Issued at 941 AM EST Tue Dec 27 2016

Surface cold front continues to move south and east of the region.
Rain has ended across the district and skies have cleared out
nicely.  Did a quick update to remove early morning wording from the
zone forecast.  Also loaded in the latest version of the bias-
corrected short term consensus models.  Overall, this leads to a
slightly cooler forecast for this afternoon.  Highs across southern
Indiana and far northern Kentucky will likely see highs in the 40-45
degree range.  For areas south of I-64 corridor, highs this
afternoon should warm into the 45-50 degree range.  Best chances of
50 degrees would be down near the Lake Cumberland area along the
KY/TN border.

&&

.Short Term (Now through Wednesday)...
Issued at 310 AM EST Tue Dec 27 2016

Showers southeast of a Bowling Green-Lexington line at 08Z will
continue to push to the east, leaving central Kentucky by mid
morning. In their wake high pressure will move from Kansas today to
Kentucky tonight. Dry air and subsidence suggest mostly clear skies
for us today and tonight, which is borne out by satellite pictures
showing few clouds upstream. Cu rule shows little if any cumulus
development this afternoon.

The clear skies and light winds on top of soaked ground tonight
raise the possibility of fog. For now will insert patchy fog into
the forecast east of I-65 closer to the center of the surface high.
Future shifts may need to increase fog coverage depending on what
the data coming in during the day show. Temperatures will bottom out
in the upper 20s at most locations...possibly several degrees colder
in sheltered eastern valleys.

Wednesday has been a question mark for the past several days due to
feuding models as high pressure moves off to the east and a cold
front approaches from the west. The formerly wet ECMWF has finally
started to dry out, more in line with the what the GFS has been
saying. So, will go easy on PoPs during the day Wednesday, but will
still keep high chance PoPs Wednesday night in concert with the
front passing through the region.

The incredible warmth of the past couple days is gone, but it won't
by followed by any incredibly cold weather. With southerly surface
flow already returning by tomorrow afternoon, highs Wednesday will
be in the upper 40s in southern Indiana and 50-55 in central
Kentucky. Still not too shabby for the last week of December.

.Long Term (Wednesday Night through Monday)...
Issued at 322 AM EST Tue Dec 27 2016

Behind the Wednesday night front a large upper trof will dig down
out of Canada across the Great Lakes and into the eastern United
States Thu-Fri. This set-up may bring clouds and a few flurries to
southern Indiana and the Blue Grass region, but overall we should be
dry with seasonably cool temperatures.

Precipitation, in the form of rain, will return in earnest Saturday
and continue into Saturday night as isentropic lift and moisture
increase dramatically with high pressure off the Carolina coast and
a cold front approaching from the west. The Gulf will be wide open
to feed moisture northward.

The front will move into the Ohio Valley Saturday night and lose its
forward motion as its parent low heads off to New England and an
anchor low remains over the Red River Valley. Scattered showers will
continue to be possible Sunday as this east-west front remains
draped along the length of Kentucky. Another surge of more
widespread shower activity will move in Sunday night and Monday as
the low to our west approaches.

Similar to what we saw on Christmas, there could be a very large
range in temperatures across the LMK CWA New Year's Day depending on
where that east-west boundary sets up. If current model progs work
out, Monday the 2nd could be very warm...maybe 60s in southern
Kentucky. Rumbles of thunder wouldn't be out of the question, too.
However, that's a long way off and a lot can change between now and
then. Just something interesting to look at for now.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1205 PM EST Tue Dec 27 2016

Skies have cleared as high pressure builds into the area, and west
winds have slacked off to just under 10 kt. Look for prevailing VFR
conditions throughout the valid TAF period, with winds going
light/variable after sunset. Favorable radiational cooling
conditions do create some concern for fog toward Wednesday morning,
but dewpoints have dropped off nicely today and we should stay just
above crossover temps tonight. Will keep cig/vis unrestricted for
now.

&&

.LMK Watches/Warnings/Advisories...
IN...None.
KY...None.
&&

Update...MJ
Short Term........13
Long Term.........13
Aviation...RAS
Hazardous weather outlook, Dec 27, 8:38 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 AM EST TUE DEC 27 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281445-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
938 AM EST TUE DEC 27 2016 /838 AM CST TUE DEC 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.